Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Raleigh, NC

June 27, 2001Cumberland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2001, 2:52 PM EDT for Cumberland County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 2:52 PM EDT (18:52 UTC)
Expired
Jun 27, 2001, 3:15 PM EDT
In force
23 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Cumberland County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271854
SVRRAH

NCC051-271915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FAYETTEVILLE...DRIFTING
  SLOWLY SOUTHEAST.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  FAYETTEVILLE AND HOPE MILLS.

HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:05 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 27, 2:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT WED JUN 27 2001

WIDELY SCATTERED CONVECTION OVER SANDHILLS OCCURRING IN AREA OF
MAXIMUM LOW LEVEL INSTABILITY AND IN TIGHT SURFACE MOISTURE GRADIENT
(AS PER MSAS SERIES). EXPECT TO SEE A FEW MORE SHOWERS/STORMS ERUPT
LATER THIS AFTERNOON IN THE SOUTHERN PIEDMONT/SANDHILLS DUE TO
HEATING/SOME OROGRAPHICS....AND OVER THE COASTAL PLAIN EARLY THIS
EVENING AS THE SEABREEZE MOVES FURTHER INLAND.

OTHERWISE...CENTRAL NC WILL BE IN A BROAD S-SW UPPER LEVEL FLOW AS
CENTER OF BERMUDA HIGH RE-POSITIONS ITSELF A LITTLE TO THE
EAST...AND UPPER LEVEL LOW MEANDERS OVER THE OZARKS OF MO/AR.
MODELS OFFER VARYING TIMING SOLUTIONS/VORT STRENGTH BEYOND 24 HOURS
OF WEAK PERTURBATIONS IN UPPER LEVEL FLOW.  850/700MB ANTI-CYCLONE
OVER REGION THU WILL SHIFT EAST ON FRI...RE-ESTABLISHING MOIST
SOUTHERLY FLOW IN THE LOWER LAYERS.  HOWEVER NOT MUCH TO KEY ON AS
FAR AS ANY MECHANISM TO SUPPORT GREATER THAN SLIGHT CHC/SMALL CHC
POPS OVER REGION THROUGH SHORT-TERM. DUE TO IMPLIED LESS RIDGING IN
THE LOWER/MID LAYERS FRI...WILL GO WITH SMALL CHC POP FRI.  POPS CAN
BE ADJUSTED IN LATER FORECASTS AS TIMING BECOMES BETTER DEFINED
CONCERNING WEAK PERTURBATIONS/JETLETS.

SEE NO REASON TO DEVIATE GREATLY FROM MOS TEMP FORECAST.  WILL
CONTINUE WITH NEAR 90/LOWER 90S FOR THU THEN JUST A SHADE COOLER FRI.

THE DOLDRUMS CONTINUE THROUGH THE EXTENDED WITH NO DEFINITIVE
CHANGES EVIDENT IN THE MOIST HUMID REGIME THROUGH MID WEEK. TYPICAL
SUMMERTIME DIURNAL SCATTERED SHOWER TREND WITH SLIGHTLY ABOVE NORMAL
TEMPS LOOKS LIKE THE WAY TO GO.

RDU 70/92/70/90 2223                       GSO 68/89/68/88 2223
                     FAY 70/92/70/91 3223

.RAH...NONE.

WSS/MLM

Nearby

Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.